Several classes of permutation trinomials over \(\mathbb {F}_{5^{n}}\) from Niho exponents

  • Gaofei Wu
  • Nian Li


The construction of permutation trinomials over finite fields attracts people’s interest recently due to their simple form and some additional properties. Motivated by some results on the construction of permutation trinomials with Niho exponents, in this paper, by constructing some new fractional polynomials that permute the set of the (q + 1)-th roots of unity in \(\mathbb {F}_{q^{2}}\), we present several classes of permutation trinomials with Niho exponents over \(\mathbb {F}_{q^{2}}\), where q = 5 k .


Finite fields Permutation polynomials Trinomials Niho exponents 

Mathematics Subject Classification (2010)

05A05 11T06 



The authors would like to thank the referees for their comments that improved the presentation and quality of this paper. This work of G. Wu was supported by the Fundamental Research Funds for the Central Universities (No. JB161504) and the National Natural Science Foundation of China (Grants Nos. 61602361, 61671013). This work of N. Li was supported in part by the National Natural Science Foundation of China under Grant 61702166 and the Natural Science Foundation of Hubei Province of China under Grant 2017CFB143.


  1. 1.
    Ding, C., Qu, L., Wang, Q., Yuan, J., Yuan, P.: Permutation trinomials over finite fields with even characteristic. SIAM J. Dis. Math. 29, 79–92 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ding, C., Yuan, J.: A family of skew Hadamard difference sets. J. Comb. Theory, Ser. A 113, 1526–1535 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ding, C.: A construction of binary linear codes from Boolean functions. Discret. Math. 339(9), 2288–2303 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dobbertin, H.: Almost perfect nonlinear power functions on G F(2n): The Welch case. IEEE Trans. Inf. Theory 45(4), 1271–1275 (1999)CrossRefzbMATHGoogle Scholar
  5. 5.
    Gupta, R., Sharma, R.K.: Some new classes of permutation trinomials over finite fields with even characteristic. Finite Fields Appl. 41, 89–96 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hou, X.: Permutation polynomials over finite fields-A survey of recent advances. Finite Fields Appl. 32, 82–119 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Laigle-Chapuy, Y.: Permutation polynomials and applications to coding theory. Finite Fields Appl. 13(1), 58–70 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Li, K., Qu, L., Chen, X.: New classes of permutation binomials and permutation trinomials over finite fields. Finite Fields Appl. 43, 69–85 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Li, K., Qu, L., Li, C., Fu, S.: New permutation trinomials constructed from fractional polynomials, available online:
  10. 10.
    Li, N., Helleseth, T.: Several classes of permutation trinomials from Niho exponents. Cryptogr. Commun. 9(6), 693–705 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Li, N., Helleseth, T.: New permutation trinomials from Niho exponents over finite fields with even characteristic, available online:
  12. 12.
    Li, N.: On two conjectures about permutation trinomials over \(\mathbb {F}_{3^{2k}}\). Finite Fields Appl. 47, 1–10 (2017)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Lidl, R., Niederreiter, H.: Finite Fields, 2nd edn. Cambridge Univ. Press, Cambridge (1997)zbMATHGoogle Scholar
  14. 14.
    Niho, Y.: Multivalued Cross-Correlation Functions between Two Maximal Linear Recursive Sequences. PhD dissertation, Univ. Southern Calif. Los Angeles (1972)Google Scholar
  15. 15.
    Park, Y.H., Lee, J.B.: Permutation polynomials and group permutation polynomials. Bull. Aus- tral. Math. Soc. 63, 67–74 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Qu, L., Tan, Y., Tan, C.H., Li, C.: Constructing differentially 4-uniform permutations over \(\mathbb {F}_{2^{2k}}\) via the switching method. IEEE Trans. Inf. Theory 59(7), 4675–4686 (2013)CrossRefzbMATHGoogle Scholar
  17. 17.
    Wang, Q: Cyclotomic mapping permutation polynomials over finite fields. In: Golomb, S.W., Gong, G., Helleseth, T., Song, H.-Y. (eds.) Sequences, Subsequences, and Consequences, Lect. Notes Comput. Sci., vol. 4893, pp. 119–128. Springer, Berlin (2007)Google Scholar
  18. 18.
    Zieve, M.E.: On some permutation polynomials over F q of the form x r h(x (q− 1)/d). Proc. Amer. Math. Soc. 137, 2209–2216 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.State Key Laboratory of Integrated Service Networks, School of Cyber EngineeringXidian UniversityXi’anChina
  2. 2.Hubei Key Laboratory of Applied Mathematics, Faculty of Mathematics and StatisticsHubei UniversityWuhanChina
  3. 3.Department of InformaticsUniversity of BergenBergenNorway

Personalised recommendations